Alert archive / New Jersey / Red Flag Warnings in 2013

Red Flag Warning 3, NWS New York, NY

November 23, 20135 counties in New Jersey; 4 counties in Connecticut

NWS New York, NY issued this red flag warning at Nov 23, 2013, 3:45 PM EST for 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Nov 24, 2013, 10:00 AM EST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 23, 2013, 3:45 PM EST (20:45 UTC)
In effect from
Nov 24, 2013, 10:00 AM EST
Expired
Nov 24, 2013, 6:00 PM EST
In force
8 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 24, 12:30 PM ESTNON-TSTM WND DMGTeaneck, NJTREE DOWN ON HOME ON RAMAPO AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WWUS81 KOKX 232045
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EST SAT NOV 23 2013

...VERY DRY AND WINDY CONDITIONS ON SUNDAY...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
240445-
/O.NEW.KOKX.FW.W.0003.131124T1500Z-131124T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
345 PM EST SAT NOV 23 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST SUNDAY FOR 
CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A RED FLAG
WARNING FOR CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF
WILDFIRES...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST SUNDAY.

* AFFECTED AREA...LOWER HUDSON VALLEY...NEW YORK CITY...LONG
  ISLAND...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT.

* WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TIMING...FROM LATE MORNING INTO THE AFTERNOON ON SUNDAY.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
5 follow-up statements
460 
WWUS81 KOKX 240300
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1000 PM EST SAT NOV 23 2013

...VERY DRY AND WINDY CONDITIONS ON SUNDAY...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
241100-
/O.CON.KOKX.FW.W.0003.131124T1500Z-131124T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1000 PM EST SAT NOV 23 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SUNDAY FOR CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF
WILDFIRES...

* AFFECTED AREA...LOWER HUDSON VALLEY...NEW YORK CITY...LONG 
  ISLAND...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TIMING...FROM LATE MORNING INTO THE AFTERNOON ON SUNDAY.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
637 
WWUS81 KOKX 240908
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
408 AM EST SUN NOV 24 2013

...VERY DRY AND WINDY CONDITIONS TODAY...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
242015-
/O.CON.KOKX.FW.W.0003.131124T1500Z-131124T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
408 AM EST SUN NOV 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS EVENING FOR CONDITIONS FAVORABLE FOR THE RAPID
SPREAD OF WILDFIRES...

* AFFECTED AREA...LOWER HUDSON VALLEY...NEW YORK CITY...LONG 
  ISLAND...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT.

* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TIMING...FROM LATE MORNING THROUGH THE AFTERNOON.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
431 
WWUS81 KOKX 241439
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
939 AM EST SUN NOV 24 2013

...VERY DRY AND WINDY CONDITIONS TODAY...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
242300-
/O.CON.KOKX.FW.W.0003.131124T1500Z-131124T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
939 AM EST SUN NOV 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES...

* AFFECTED AREA...LOWER HUDSON VALLEY...NEW YORK CITY...LONG 
  ISLAND...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TIMING...FROM LATE MORNING THROUGH THE AFTERNOON.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
033 
WWUS81 KOKX 242018
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EST SUN NOV 24 2013

...DRY AND WINDY CONDITIONS THROUGH THIS EVENING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
242300-
/O.CON.KOKX.FW.W.0003.000000T0000Z-131124T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
318 PM EST SUN NOV 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES...

* AFFECTED AREA...LOWER HUDSON VALLEY...NEW YORK CITY...LONG 
  ISLAND...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TIMING...WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL
  INCREASE THIS EVENING.

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
967 
WWUS81 KOKX 242251
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
551 PM EST SUN NOV 24 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
250000-
/O.EXP.KOKX.FW.W.0003.000000T0000Z-131124T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
551 PM EST SUN NOV 24 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING FOR THE
ENHANCED THREAT OF WILDFIRE SPREAD ACROSS THE TRI-STATE AREA...

GUSTY WINDS WILL CONTINUE TO DIMINISH THIS EVENING WHILE RELATIVE
HUMIDITY LEVELS GRADUALLY INCREASE TO ABOVE 30 PERCENT. THUS...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Nov 23, 1:41 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Nov 23, 1:41 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
141 PM EST SAT NOV 23 2013

.SYNOPSIS...
AN ARCTIC FRONT APPROACHES THIS AFTERNOON AND PASSES THIS EVENING.
HIGH PRESSURE BUILDS IN THROUGH EARLY NEXT WEEK. A WEAK WARM FRONT
MOVES THROUGH MONDAY NIGHT. A COASTAL STORM WILL PASS NEARBY
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. HIGH PRESSURE RETURNS
THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
JET STREAK PRODUCING CLOUDS ACROSS SE PA AND SRN HALF OF NJ. THIS
LOOKS TO BE EXPANDING TO THE NE...SO HAVE INCREASED COVERAGE THIS
AFT WITH SKIES PERHAPS BECOMING PARTLY SUNNY...ESPECIALLY NEAR THE
COAST.

GRADIENT WIND HAS RELAXED A BIT THIS AFT BEFORE NEXT SURGE OF
COLD AIR BEHIND THE ARCTIC FRONT THIS EVENING. GUSTS UP TO 20
MPH FOR THE REST OF THIS AFT.

AS FOR TEMPS...HIGHS STILL WILL TOP OUT IN THE MIDDLE AND UPPER
40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
WINDY AND COLD CONDITIONS EXPECTED THIS TIME FRAME AS AREA REMAINS
BETWEEN DEEP LOW PRESSURE WELL TO THE NORTH IN CANADA...AND STRONG
CANADIAN HIGH PRESSURE OVER THE MID WEST.

STILL LOOKS LIKE ARCTIC FRONT BLASTS ACROSS THE AREA EARLY TONIGHT.
AS PREVIOUS SHIFT NOTED...WIND GUSTS MAINLY IN THE 30-35 MPH RANGE.
A FEW GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE PRESSURE RISES BEHIND
THE FRONT. IN GENERAL...MAINLY EXPECT PEAK GUSTS OF 40 OR PERHAPS 45
MPH...AS 45 TO 50 KT WINDS REMAIN RELEGATED TO ABOVE H7.

MID AND UPPER LEVEL LIFT NOTED PER TIME HEIGHTS...BUT MOISTURE IS
SEVERELY LIMITED. WILL FORECAST ISOLATED FLURRIES OR LIGHT SNOW
SHOWERS IN THE DEEP NW FLOW...PICKING UP MOISTURE FROM THE LAKES.
WITH PRESENCE OF UPPER TROUGH AND STRONG NW FLOW...OUR AREA AT TIMES
OBSERVES A FEW LIGHT SNOW SHOWERS OR FLURRIES IN THIS TYPE OF PATTERN.

THIS SHOULD BE THE CASE UNTIL LATE IN THE DAY SUNDAY AS TROUGH AXIS
FINALLY PUSHES EAST OF THE AREA.

TEMPS REMAIN QUITE COLD. LOWS IN THE 20S TONIGHT IN STRONG COLD AIR
ADVECTION BEHIND THE ARCTIC FRONT...THEN TEMPS STRUGGLE TO RISE INTO
THE 30S SUNDAY WITH H8 TEMPS OF AT LEAST -16C.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY LOW PRESSURE WILL BE DEPARTING AS ARCTIC AIR FLOWS INTO THE
REGION. WITH HIGH PRESSURE BUILDING TO THE WEST. A WEAK LOW LEVEL
TROUGH IS EXPECTED TO MOVE THROUGH SUNDAY MORNING AS THE UPPER
TROUGH AXIS MOVES EAST AND THERE IS A CHANCE OF FLURRIES. DRIER AIR
MOVES IN FOR SUNDAY AFTERNOON AS THE UPPER TROUGH MOVES EAST. THE
ARCTIC AIR MASS REMAINS SUNDAY NIGHT WITH THE COLDEST AIR OF THE
SEASON...SO FAR. RECORD LOWS ARE POSSIBLE SUNDAY NIGHT/MONDAY
MORNING. SEE CLIMATE SECTION BELOW.

UPPER ZONAL FLOW IN THE NORTHERN STREAM SETTLES INTO THE AREA SUNDAY
NIGHT INTO MONDAY NIGHT AS CLOSED UPPER LOW OVER THE SOUTHWEST
BEGINS TO OPEN AND PHASE WITH THE NEXT NORTHERN STREAM UPPER TROUGH
TO MOVE INTO THE REGION TUESDAY INTO TUESDAY NIGHT. MEANWHILE AT THE
SURFACE THE SOUTHERN STREAM LOW MOVES THROUGH THE GULF COAST AND
EMERGES OFF THE SOUTHEAST COAST LATE TUESDAY AFTERNOON INTO EARLY
TUESDAY NIGHT. THIS COASTAL LOW THEN IMPACTS THE AREA TUESDAY NIGHT
INTO WEDNESDAY NIGHT. THERE STILL IS SOME TIMING UNCERTAINTY AS TO
THE PHASING OF THE SOUTHERN STREAM LOW WITH THE NORTHERN STREAM. AND
THIS WILL HAVE IMPACTS TO THE TRACK OF THE LOW. FORECAST TRACK
UNCERTAIN REMAINS WITH THE GFS FARTHER TO THE EAST AND THE ECMWF
CLOSER TO THE COAST. TRACK UNCERTAINTY WILL ALSO HAVE RAMIFICATIONS
AS TO THE PRECIPITATION TYPE AND AMOUNTS. HAVE LEANED TOWARD THE
ECMWF FOR CONSISTENCY AND AS THE MODEL HANDLES THE TRACK OF THE
STORM BEST. THE TRACK OF THE COASTAL STORM WILL ALSO IMPACT WIND
SPEEDS ACROSS THE REGION.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT MOVES ACROSS THE REGION THIS EVENING. HIGH PRES
BUILDS INTO THE REGION TONIGHT THROUGH SUNDAY...BUT THE PRES
GRADIENT BETWEEN THAT HIGH AND LOW PRES OVER THE CANADIAN
MARITIMES WILL RESULT IN STRONG WINDS AROUND 310 MAG.

WINDS THIS EVENING WILL INCREASE TO 15-20KT WITH 25-30 KT
GUSTS...AND THEN WINDS ON SUNDAY INCREASE FURTHER TO 20-25 KT WITH
30-40 KT GUSTS.

VFR THROUGH THIS EVENING...AND THEN MAINLY VFR THEREAFTER. BKN
CIGS AT 5-6 KFT THIS EVENING WITH THE PASSAGE OF THE COLD FRONT.
SCT CLOUDS AT 5-6 KFT WILL PERSIST THROUGH SUNDAY.

CANNOT RULE OUT FLURRIES...OR EVEN A BRIEF SNOW BURST...BETWEEN
00Z-20Z SUNDAY...BUT CONFIDENCE IS WAY TO LOW TO WARRANT
MENTIONING IN THE TAF.

.OUTLOOK FOR 18Z SUNDAY THROUGH SUNDAY...
.SUNDAY AFTERNOON...GENERALLY VFR. STRONG NW WINDS AROUND 310 MAG
AT 20-25 KT WITH 30-40 KT GUSTS.
.SUNDAY NIGHT...VFR. WINDS BACK TO THE LEFT OF 310 MAG AND
DIMINISH TO 10-20 KT.
.MONDAY...VFR. WEST WINDS...BACKING TO THE SW IN THE AFTERNOON.
.TUESDAY...MAINLY VFR. MVFR OR LOWER CONDS POSSIBLE LATE IN THE
DAY.
.TUESDAY NIGHT-WEDNESDAY NIGHT...IFR CONDS IN MAINLY RAIN...BUT
UNCERTAIN ON TRACK AND STRENGTH OF COASTAL LOW PRES PASSING SOUTH
AND EAST OF THE AREA. PRECIP PRIMARILY RAIN...BUT SOME RAIN/SNOW
POSSIBLE AT ONSET...AND SNOW POSSIBLE AS STORM WINDS DOWN
WEDNESDAY NIGHT.
.THURSDAY...VFR. NW WINDS 15G25KT.
.FRIDAY-SUNDAY...VFR.

&&

.MARINE...
WINDS ARE EXPECTED TO SLACKEN AND MAY FALL BELOW SCA CRITERIA FOR
A BIT IN THE AFTERNOON AHEAD OF THE NEXT FRONT. BEHIND THIS
FRONT...NW GALES ARE EXPECTED TONIGHT THROUGH SUNDAY.

GALE FORCE GUSTS CONTINUE SUNDAY EVENING AS LOW PRESSURE DEPARTS TO
THE NORTHEAST AND HIGH PRESSURE BUILDS TO THE WEST. SEAS ON THE
OCEAN WILL REMAIN ABOVE 5 FT INTO SUNDAY NIGHT. WIND AND SEAS
DIMINISH LATER SUNDAY NIGHT AS THE HIGH BUILDS FARTHER TO THE EAST.
AS THE HIGH BUILDS INTO THE WATERS MONDAY CONDITIONS WILL BE BELOW
SMALL CRAFT ADVISORY LEVELS ACROSS ALL THE FORECAST WATERS.

WIND AND SEAS INCREASE AGAIN MONDAY NIGHT INTO TUESDAY AS HIGH
PRESSURE DEPARTS AND THE COASTAL WATERS BEGIN TO BE INFLUENCED BY AN
APPROACHING COASTAL STORM. SMALL CRAFT ADVISORY LEVEL CONDITIONS ARE
LIKELY. THEN AS THE LOW DEPARTS WEDNESDAY NIGHT INTO THURSDAY GUSTY
NORTHWEST WIND WILL INCREASE TO GALE FORCE ONCE AGAIN.

&&

.FIRE WEATHER...
BASED ON THE EXTREMELY DRY FUELS AND MARGINAL RED FLAG CONDITIONS
TODAY...AN SPS HAS BEEN ISSUED FOR THE ENHANCED THREAT OF WILDFIRE
SPREAD.

RED FLAG CONDITIONS ARE LIKELY ON SUN. PLAN TO TAKE A LOOK AT 12Z
GUIDANCE BEFORE HOISTING A WATCH/WARNING.

DESPITE ANY SPRINKLES/FLURRIES THAT OCCUR THROUGH THIS EVENING...
FINE FUELS ARE EXTREMELY DRY AS RELATIVE HUMIDITY LEVELS LOWER
DURING SUNDAY TO A MINIMUM OF 25 PERCENT TO 30 PERCENT. IN
ADDITION NORTHWEST WINDS WILL BE STRONG AND GUSTY IN ASSOCIATION OF
A DEPARTING LOW PRESSURE SYSTEM AND HIGH PRESSURE BUILDING IN FROM
THE WEST. SUSTAINED WIND OF 20 TO 25 MPH AND GUSTS UP TO 40 MPH
ARE POSSIBLE DURING THE DAY. THE COMBINATION OF THE LOW RELATIVE
HUMIDITY AND STRONG WIND WILL INCREASE THE THREAT OF RAPID FIRE
SPREAD AND A RED FLAG WATCH/WARNING MAY BE NEEDED FOR SUNDAY.

&&

.HYDROLOGY...
MAINLY DRY THROUGH EARLY NEXT WEEK. SIGNIFICANT PRECIPITATION IS
POSSIBLE BY THE MIDDLE OF NEXT WEEK.

&&

.CLIMATE...
THE FOLLOWING ARE LOW TEMPERATURE RECORDS AND FORECAST TEMPERATURES
FOR MONDAY...NOVEMBER 25.

STATION.....RECORD/YEAR SET.....FORECAST TEMP
EWR.........19/1938.............19
BDR.........22/2005*............20
NYC.........19/1938.............22
LGA.........23/2005.............23
JFK.........22/2005.............23
ISP.........18/1989.............18

* - TIED WITH OTHER YEARS

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD
EMERGENCY BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS
WEATHER RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL
WEATHER SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES
TO ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     335-338-340-345-350-353-355.
     GALE WARNING FROM 6 PM THIS EVENING TO MIDNIGHT EST SUNDAY
     NIGHT FOR ANZ330-335-338-340-345-355.
     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST MONDAY FOR
     ANZ350-353.

&&

SYNOPSIS...PW
NEAR TERM...DW/PW
SHORT TERM...PW
LONG TERM...BC
AVIATION...MPS
MARINE...PW
FIRE WEATHER...DW
HYDROLOGY...PW
CLIMATE...//
EQUIPMENT.../
Hazardous weather outlook, Nov 23, 4:05 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
405 AM EST SAT NOV 23 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
405 AM EST SAT NOV 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FIRE WEATHER CONCERNS WILL BE ELEVATED ON SUNDAY DUE TO STRONG
NORTHWEST WINDS AND LOW RELATIVE HUMIDITY LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-240945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
405 AM EST SAT NOV 23 2013

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-240945-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
405 AM EST SAT NOV 23 2013

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 23, 10:31 AM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1031 AM EST SAT NOV 23 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
232200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1031 AM EST SAT NOV 23 2013

...DRY WEATHER WILL ENHANCE WILDFIRE SPREAD TODAY...

WHILE THERE WAS SOME LIGHT RAINFALL ACROSS THE REGION IN THE LAST
24 HOURS...CONDITIONS WILL DRY OUT QUICKLY THIS AFTERNOON.

THIS COMBINED WITH EXTREMELY DRY FUELS...GUSTY NORTHWEST WINDS
UP TO 25 MPH...AND RELATIVE HUMIDITY VALUES OF 30 TO 35 PERCENT
WILL ENHANCE THE RISK OF WILDFIRE SPREAD...IF IGNITED.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB
SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 3:45 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more26 hr

Nearby

Red Flag Warnings in New Jersey, 2013Red Flag Warnings in Connecticut, 2013Red Flag Warnings in New York, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.